PDA

View Full Version : Kratom withdrawl from short term use?



workingitout
22-09-2014, 03:01
Hi there, I just started using Kratom a little over a month ago. I started taking it because I had heard it was good for depression and insomnia and the websites made it sound like a safe plant based alternative to modern pharmaceuticals. I love it. Its amazing. And... I didn't realize that it was kind of an opiate that was addictive (the website where I ordered it from said it was not addictive!). The first two weeks I took it around every 3-4 days, 1-3 times a day at about a tsp per time (I have no idea how many grams that is). The last couple weeks I took it every day, 2-3 times a day at about a tsp and 1/2 each time. By the end of a month or so it no longer seemed to work and I realized I had built up quite a tolerance and decided I needed to give it a break. After stopping cold turkey (a week ago), I experienced such intense withdrawals! My body aches so much I have had to take large doses of ibuprofen and that just knocks it back a little. The depression and insomnia are quite intense too. Its been a whole week and the aches have lessened but still there... is it normal to still have such withdrawal symptoms after a week??? And the insomnia is not letting up at all. I have tried so many things and the only thing that works is Ambien and I have had to take it every night and I worry about a new dependency. I only used Kratom for a month and I am surprised at how strong this withdrawal is. I am no stranger to substances and I have tried and used many things, including pain pills for 6 months when I broke a leg. But I never had withdrawals from that. I am not sensitive and have a high tolerance for most things and high threshold for pain. Has anyone else experienced such strong withdrawal symptoms from Kratom? Will I be able to sleep again without a sleep aid? I am worried about the duration of it.... any advice?

###
22-09-2014, 12:43
What you experience now doesn't have to be only because of withdrawal. Actually you mentioned you have started taking it because of depression and insomnia. So the both probably dont have anything to do with withdrawal?
Regarding atches, what kind of aches? Aches which can be reduced with ibuprofen also don't look like a real opioid withdrawal. Pain medications you received for you leg were probably not opoioids, or you would develop dependency during 6 month.
Watch out how far will you go with Ambien. I have no experience with it, but from what I have read dependency symptoms are similar to those of benzos, and that could be more serious and dangerous than the one you would have from opioids.

workingitout
22-09-2014, 13:36
Wow, that is all great info! thanks so much! The aches feel like intense flu symptoms but without the fever, chills, or flu. Ive been hot and sweaty a lot too. I should also mention that ive been taking zoloft for a couple months too, slowly increasing to 75mg. I couldnt find any info outside of forum opinions on the combo online. Kratom isn't as well known I guess. Don't think the SSRI's are doing anything. They were helping me sleep and now it feels like it did before them. Im afraid to start tapering off them just yet as I don't want more withdrawal symptoms. Maybe I should increase the dose, but after this experience I just want to be free of everything. I never felt any withdrawal symptoms that I noticed the next day after taking a lot the day before... no hangover symptoms either. The depression isn't too bad now, in fact I feel more or less normal in that respect, though still pretty "blah", but that is probably in comparison to the feeling of Kratom. In fact, I think one of the main reasons I have felt so depressed is that I just don't want to believe that we can't feel like that all the time. If we have it in us when use opioids... why are we not designed to feel this way all the time? Its really sad. I hate the feeling of going through life knowing the only way to feel so balanced, happy, outgoing and stress-free is by taking something. F-ing depressing. BTW, The pain meds I took for my injury were Hydrocodone/Vicodin... so, not sure if that is opioid or not?

Ninae
22-09-2014, 13:52
Kratom has a withdrawal, but it tends to only last for a week and is quite mild compared to other withdrawals, like benzos or stronger opiates. You just have to endure that week of general malaise and physical discomfort. As you say, you're already feeling pretty normal and most of the bad mood is probably in contrast to how you felt on Kratom.

vanillazero
30-06-2015, 00:45
I'm sorry to bump an old thread, and I hope I don't get dinged by the Mods, but some things I read here concerned me and I hope those who come across this post like me aren’t reading it, and getting the idea that kratom is terrible.

OP, you stated that you were are no stranger to substances and that you tried and used many things, including pain pills for six months. Then your last post says that those pain pills were hydrocodone/vicodin and you are 'not sure if they are opioid' or not.

If I took any medication for 6 months, I would certainly know what kind of drug I was taking, side effects, risk factors, etc.

If I took kratom, I would do the same. I would want to know what effects it had, what side effects it had, what happened if I combined it with other medications, what potentiated it, what was safe to take with it. I would not do that on a site that is biased toward selling its own product. There are plenty, numerous sites about kratom that can give you an unbiased view of it.

I feel as if you need to take some responsibility for researching first what you put into your body, and how you combine those things.

You didn't mention your dosage during those 6 months of taking hydrocodone/vicodin, or if there was a break between that and starting kratom. Also we know that you were taking Zoloft for 2 months and Kratom for one - and that you were increasing your Zoloft dose over time. I know from taking antidepressants that it can take some time to feel side effects. I just Googled Zoloft side effects and found among many others - sweating, confusion, nausea, vomiting, sleep problems (insomnia), muscle cramps, irritability, feeling of discomfort, increased depression, joint or muscle pain and a multitude of other things that could all contribute to a ‘worse feeling withdrawal’.

With so new things being combined, it is hard for anyone to know the whole picture.

My concern is that the thread somewhat came off as kratom being something that just gives terrible withdrawals, but there were many factors and unknowns in your story. It also sounds like you really upped your dose rather quickly - so although those amounts are in measuring spoons and not actual weights - it seems a lot for someone new to kratom to be taking.

Kratom really is a safe plant, and it is a great alternative for many who aren’t comfortable taking pills. As you said, it is ‘amazing’. You can often try taking it in lower doses and still have a good effect. However, like anything from food to coffee to OTC meds to rx meds to kratom - You still have to treat it with respect. You can’t just take it and within a month, up your dose substantially while upping another medication at the same time, and then go straight off it cold turkey, and then wonder why there are so many symptoms of discomfort, when you’re simultaneously altering your brain chemistry by taking a medication that has side effects that can be similar to withdrawal feelings. There is more than just Kratom that should be factored into the question of why your withdrawal was so ‘bad’.

All that being said, I am not trying to make you feel bad. I just feel that it would have been more responsible to research your medications or supplements to see yourself what could be causing your discomfort, or what is addictive, or what is not, and especially how things could combine or what could cause the feelings of discomfort you had to be so intense when most people do not feel that kratom withdrawal is too terrible, and there are ways to make it so much easier (tapering, etc). Educating yourself about medications and supplements is very important. I really do hope though, that you are feeling good and happy in general. :)